Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes dry cough with headaches and leg cramps?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
Yes, my mother is 89 yrs. old, taking labetalol for HBP, Caduet for high cholesterol, levothyroxine for thyroid, as well as alendronate and clopidogrel, . For 2 months, she has had a dry cough and need to clear her throat. It was suggested that she use a nasal saline spray to ease the dryness. Recently she has had bloody clots when she blows her nose. It is a concern because there have been times when she says she feels her blood pulsating through her veins, headaches and pain at the back of her neck and have had leg cramp 2 nights ago. The headaches and bloody clots and leg cramp are very disturbing. She went into the hospital 2 weeks ago due to similar symptoms as well as numbness in her right arm and and a racing pulse; they found no heart problem or anything that could explain why this was happening.
Posted Sun, 23 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 16 minutes later
Brief Answer: Clopidogrel use needs to be evaluated Detailed Answer: Hi, Thanks for the query. There can be lot of causes of dry cough and at your mother's age, it needs to be evaluated before starting medication for that. An ENT or a chest physician consultation should be done for that. A course of proton pump inhibitors can be given as gastritis can be side effect of alendronate and can be cause of dry cough. Ranitidine has got an interaction with alendronate and should not be used along with. She is taking a lot of drugs and one of these is clopidogrel. In a patient with nasal bleeding, clopidogrel use needs to be evaluated by the prescribing doctor and a coagulation profile should be asked for. Use of saline lubrication, liquid paraffin lubrication and regular monitoring of blood pressure is required in this patient and headache can be because of fluctuations in blood pressure. High blood pressure along with racing pulse can be indicative of arrhythmias and needs to be evaluated by a cardiologist. Numbness of arm can be because of some problem with cervical spine and needs to be evaluated for that. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor